Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS Great Falls, MT

August 8, 2012Hill County, Liberty County, Toole County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Aug 8, 2012, 6:20 PM MDT for Hill County, Liberty County, Toole County, Montana. It was in force for 80 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 6:20 PM MDT (00:20 UTC)
Expired
Aug 8, 2012, 7:40 PM MDT
In force
80 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Hill County, MT, Liberty County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 127 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:35 PM MDTTSTM WND GST 632 E Inverness, MT63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF INVERNESS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4371 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS55 KTFX 090020
SVRTFX
MTC041-051-101-090200-
/O.NEW.KTFX.SV.W.0067.120809T0020Z-120809T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
620 PM MDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILL COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF HAVRE...
  LIBERTY COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF CHESTER...
  EASTERN TOOLE COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 800 PM MDT.

* AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
  WEST OF LOTHAIR TO 12 MILES SOUTH OF JOPLIN...MOVING NORTHEAST AT
  40 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHESTER...GILDFORD...HAVRE...
  INVERNESS...JOPLIN AND LOTHAIR.

WIND GUSTS TO 65 MPH ARE LIKELY WITH THESE STORMS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN SWEET GRASS WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&


LAT...LON 4899 11186 4899 11096 4899 10956 4832 10958
      4834 11068 4817 11092 4817 11125 4826 11139
      4844 11172
TIME...MOT...LOC 0018Z 224DEG 41KT 4850 11148 4843 11070

$$

BRUSDA
3 follow-up statements
585 
WWUS55 KTFX 090059
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
659 PM MDT WED AUG 8 2012

MTC041-051-101-090200-
/O.CON.KTFX.SV.W.0067.000000T0000Z-120809T0200Z/
HILL MT-LIBERTY MT-TOOLE MT-
659 PM MDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EASTERN TOOLE...LIBERTY AND HILL COUNTIES...

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 16 MILES NORTH OF CHESTER TO 19 MILES NORTH OF BIG 
SANDY...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GILDFORD AND HAVRE...ALONG WITH LOCATIONS ALONG HIGHWAY 2 FROM HAVRE 
TO INVERNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS UP TO 63 MPH WERE REPORTED IN INVERNESS WITH THIS STORM. 
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS!

&&

LAT...LON 4899 11186 4899 11096 4899 10956 4832 10958
      4834 11068 4817 11092 4817 11125 4826 11139
      4844 11172
TIME...MOT...LOC 0058Z 224DEG 41KT 4876 11103 4847 11006

$$

BRUSDA
469 
WWUS55 KTFX 090119
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
719 PM MDT WED AUG 8 2012

MTC051-101-090126-
/O.CAN.KTFX.SV.W.0067.000000T0000Z-120809T0200Z/
LIBERTY MT-TOOLE MT-
719 PM MDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TOOLE AND LIBERTY
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE EXITED THE WARNED AREA. THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4895 11067 4899 11060 4899 10956 4838 10958
      4832 10966 4832 10973
TIME...MOT...LOC 0116Z 224DEG 41KT 4895 11047 4843 10969

$$

MTC041-090200-
/O.CON.KTFX.SV.W.0067.000000T0000Z-120809T0200Z/
HILL MT-
719 PM MDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHEASTERN HILL COUNTY...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 31 MILES NORTHWEST OF KREMLIN TO 9 MILES SOUTH OF 
HAVRE...MOVING NORTHEAST AT 45 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY 
RURAL AREAS OF HILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4895 11067 4899 11060 4899 10956 4838 10958
      4832 10966 4832 10973
TIME...MOT...LOC 0116Z 224DEG 41KT 4895 11047 4843 10969

$$
957 
WWUS55 KTFX 090140
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
740 PM MDT WED AUG 8 2012

MTC041-090150-
/O.CAN.KTFX.SV.W.0067.000000T0000Z-120809T0200Z/
HILL MT-
740 PM MDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HILL COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4895 11067 4899 11060 4899 10956 4838 10958
      4832 10966 4832 10973
TIME...MOT...LOC 0140Z 224DEG 41KT 4915 11018 4862 10940

$$

BRUSDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:45 PM MDT, 35 minutes earlier.

Area forecast discussion, Aug 8, 5:45 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 PM MDT WED AUG 8 2012

UPDATED AVIATION SECTION

.DISCUSSION...
TONIGHT THROUGH FRIDAY...A STRONG UPPER RIDGE OVER CENTRAL MONTANA
WILL MOVE EAST THIS EVENING WITH SOUTHWEST FLOW THE REMAINDER OF THE
PERIOD. EMBEDDED IN THIS FLOW WILL BE A SERIES OF WEATHER
DISTURBANCES WHICH COMBINED WITH AN UNSTABLE AIRMASS WILL LEAD TO
ISOLATED TO SCATTERED THUNDERSTORMS. FOR TONIGHT A WEAK COLD FRONT
WILL GRADUALLY MOVE EAST THROUGH THE AREA AND AIDE IN THE
DEVELOPMENT OF THE PRECIPITATION. IN THE WAKE OF THE COLD FRONT
TEMPERATURES THURSDAY WILL BE ABOUT 5 TO 10 DEGREES COOLER IN THE
NORTH AND 0 TO 5 DEGREES COOLER IN THE SOUTH. BLANK

FRIDAY NIGHT THROUGH WEDNESDAY...THE LARGE SCALE UPPER LEVEL RIDGE
CENTERED OVER THE FOUR CORNERS REGION WILL CONTINUE TO DOMINATE THE
WEATHER PATTERN THROUGH THE LONG TERM PERIOD. HOWEVER THE ECMWF LATE
PERIOD SOLUTIONS CONTINUES TO SHOW A POTENTIAL PATTERN CHANGE WITH
AN UPPER LEVEL TROUGH MOVING OVER THE ROCKY MOUNTAINS AND INTO
SOUTHWEST AND CENTRAL MONTANA BY THE MIDDLE OF NEXT WEEK.  UNTIL
THEN...THE PATTERN REMAINS RELATIVELY UNCHANGED WITH NEAR ZONAL FLOW
ALOFT AS  WEAK SHORTWAVE TROUGHS MOVES ACROSS THE AREA. SOME WEAK
POCKETS OF MONSOONAL MOISTURE WILL CONTINUE TO MOVE UP THE SPINE OF
THE ROCKY MOUNTAINS AS WELL AND COULD CAUSE SOME SCATTERED SHOWERS
AND THUNDERSTORMS THROUGHOUT THE EXTEND. WILL CONTINUE TO KEEP POPS
SLIGHTLY LOWER THAN CLIMATOLOGICAL AVERAGES...MAINLY DUE TO THE WEAK
PRESENCE OF MONSOONAL MOISTURE...WHILE TEMPERATURES REMAIN ABOVE
SEASONAL AVERAGES DUE TO THE STRONG RIDGE THAT IS EXPECTED TO REMAIN
IN PLACE THROUGH THE BULK OF THE EXTENDED. CONTINUE TO HAVE
RELATIVELY LOW CONFIDENCE IS THE PATTERN CHANGE AT THE END OF THE
PERIOD...MAINLY DUE TO THE LACK OF CONSISTENCY BETWEEN SUBSEQUENT
MODEL RUNS...WILL CONTINUE TO KEEP POPS LOW FOR NOW...AND WILL
UPDATE AS MORE MODEL RUNS INCREASE CONFIDENCE IN A TREND. SUK

&&

.AVIATION...
UPDATED 2345Z.
A DISTURBANCE ALOFT MOVING ACROSS THE AREA IS RESPONSIBLE FOR
SCATTERED THUNDERSTORMS THAT WILL CONTINUE THROUGH THIS EVENING. GUSTY
AND ERRATIC WINDS WILL ACCOMPANY THUNDERSTORMS. CONVECTIVE ACTIVITY
SHOULD END BY 06Z. VFR CONDITIONS PREVAIL WITH BRIEF MVFR CONDITIONS
POSSIBLE IN THE VICINITY OF THUNDERSTORMS.

&&

.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE IN EFFECT FOR EASTERN JUDITH BASIN
AND FERGUS COUNTIES THROUGH 10 PM WEDNESDAY EVENING. THIS IS A
RESULT OF GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT
LEAST THROUGH FRIDAY. THE THUNDERSTORMS WILL LIKELY BE A MIX OF
WET AND DRY TYPES. LOCAL GUSTY WINDS CAN NOT BE RULED OUT.
OTHERWISE LOW RELATIVE HUMIDITIES IN THE 10 TO 15 PCT RANGE WILL
OCCUR THURSDAY WITH RELATIVE HUMIDITIES IN THE 15 TO 20 PCT RANGE
FRIDAY. WINDS WILL GENERALLY BE LESS THAN 10 MPH. TEMPERATURES
WILL NOT BE QUITE SO HOT THURSDAY AND FRIDAY. IN A NUTSHELL OTHER
THAN THE CURRENT RED FLAG WARNING..CRITICAL FIRE WEATHER
CONDITIONS ARE NOT ANTICIPATED THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  62  93  59  91 /  20  10  20  30
CTB  56  87  54  88 /  10  10  10  20
HLN  62  96  60  91 /  30  10  20  30
BZN  54  95  53  90 /  30  20  30  30
WEY  45  86  44  80 /  20  30  30  30
DLN  54  92  53  86 /  30  20  20  30
HVR  63  92  59  92 /  30  10  20  30
LWT  59  89  57  86 /  20  20  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FERGUS...JUDITH
BASIN.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD...
JEFFERSON...MADISON.

&&

SHORT TERM...BLANK
LONG TERM...COULSTON
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 8, 3:23 PM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
323 PM MDT WED AUG 8 2012

MTZ008-015-055-092130-
BEAVERHEAD-MADISON-GALLATIN-
323 PM MDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON MDT TODAY UNTIL 9 PM
MDT THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA...FOR SCATTERED
HIGH BASED THUNDERSTORMS WITH GUSTY ERRATIC WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ050-051-092130-
JUDITH BASIN-FERGUS-
323 PM MDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
NORTH OF JUDITH GAP IN JUDITH BASIN AND FERGUS COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009>014-044>049-052>054-092130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER-
323 PM MDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON MDT TODAY UNTIL 9 PM MDT
THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA...FOR SCATTERED HIGH
BASED THUNDERSTORMS WITH GUSTY ERRATIC WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 8, 5:24 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
524 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     1 N GREAT FALLS         47.52N 111.29W
08/08/2012  E65 MPH          CASCADE            MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS AROUND 65 MPH. PLYWOOD
            SHEETING...PACKAGED SHINGLES...AND OTHER DEBRIS BLOWING
            AROUND AT A CONSTRUCTION SITE.

&&

BRUSDA
Local storm report, Aug 8, 5:43 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
543 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     FLOWEREE                47.73N 111.03W
08/08/2012  E50 MPH          CHOUTEAU           MT   TRAINED SPOTTER

            ESTIMATED 45 TO 50 MPH WINDS.

&&

NJL
Local storm report, Aug 8, 5:56 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
556 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     12 NNE AUGUSTA          47.65N 112.29W
08/08/2012  M54 MPH          TETON              MT   MESONET

            WIND GUST OF 54 MPH MEASURED AT HODGKISS.

&&

NJL
Local storm report, Aug 8, 6:06 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
606 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     14 SSW SIMMS            47.32N 112.09W
08/08/2012  M58 MPH          LEWIS AND CLARK    MT   MESONET

            58 MPH WIND GUST AT THE GOLF RAWS LOCATION. TIME OF
            EVENT IS ESTIMATED.

&&

BRUSDA
Local storm report, Aug 8, 6:14 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
614 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     21 SE CASCADE           47.06N 111.39W
08/08/2012  M61 MPH          CASCADE            MT   MESONET

            MILLIGAN

&&

EMANUEL
Local storm report, Aug 8, 6:15 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     6 NNW SUNBURST          48.96N 111.94W
08/08/2012  M60 MPH          TOOLE              MT   DEPT OF HIGHWAYS

            60 MPH WIND GUST MEASURED AT SWEETGRASS.

&&

NJL

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:04 PM MDTSpecial Weather StatementTFXLewis and Clark, Teton56 min
Aug 8, 8:34 PM MDTSpecial Weather StatementTFXCascade56 min
Aug 8, 9:03 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Teton47 min
Aug 9, 2:56 PM MDTFire Weather WatchTFXBroadwater, Gallatin, Jefferson, Lewis and Clark, Meagher, Pondera and 2 more13 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.